Thunderstorm Wind, Ohio
- When
- June 4, 1:25 PM EST
- Where
- Ohio County, Hartford
- Measured
- 60 kt (69 mph)
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 37.450, -86.917
Trees and power lines were downed by thunderstorm winds over much of Central Kentucky.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LMK wrote it up.
Trees and power lines were downed by thunderstorm winds over much of Central Kentucky.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jun 4, 2:45 AM EST, 10 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 345 AM EDT MON JUN 4 2001 MAIN FORECAST PROBLEM THIS MORNING IS CHANCES OF SHOWERS/THUNDERSTORMS THROUGH THE TUESDAY. MCS THAT DEVELOP OVER NORTHWEST MO EARLIER IN THE NIGHT HAS BEEN EXPANDING WITH MORE SHOWERS AND THUNDERSTORMS DEVELOPING SOUTHEAST ACROSS STL INTO SOUTHWEST INDIANA. THESE STORMS ARE NORTH OF WARM FRONT BOUNDARY THAT LAY FROM WESTERN MISSOURI INTO SOUTHWEST TENNESSEE AT 07Z. 850-300 MB THICKNESS TAKES MCS SOUTHEAST TOWARD CENTRAL KY AND SOUTHERN IN DURING REST OF NIGHT AND INTO MORNING HOURS TODAY. THIS CONSISTENT WITH PRECIPITATION PATTERN ON ETA/MESOETA. ETA ALSO HANDLING LOW LEVEL JET IN PLAINS WELL SO WILL LEAN TOWARD ETA FOR FORECAST. BEST RH...UPWARD MOTION AND UPPER DIVERGENCE ALL INDICATE BEST CHANCE FOR RAIN WILL BE WITH THE MCS HEADING TOWARD KY THIS MORNING. WILL KEEP POPS HIGH FOR THIS MORNING. HOWEVER RH DRIES OUT SOME THIS AFTERNOON. WARM FRONT WILL MAKE ONLY SLOW PROGRESS NORTH TODAY...AND MCS SHOULD PREVENT MUCH NORTHWARD MOVEMENT TODAY. HOWEVER WITH FRONT TO THE SOUTH WILL KEEP A CHANCE IN FORECAST FOR THIS AFTERNOON. SOUTHERLY FLOW ACROSS PLAINS AND MISSISSIPPI VALLEY WILL FORCE WARM FRONT NORTH THIS AFTERNOON AND TONIGHT BUT FARTHER SOUTHEAST THE FRONT SHOULD STILL REMAIN IN VICINITY OF KY INTO TONIGHT. THUS ALTHOUGH CHANCES WILL BE LOWER...WILL HAVE TO KEEP CHANCE OF SHOWERS/ THUNDERSTORMS IN FORECAST...ESPECIALLY WITH TIME SECTIONS SHOWING ANOTHER AREA OF UPWARD MOTION OVER AREA LATE TONIGHT AND INTO TUESDAY. AS FRONT MOVES NORTH OF FA ON TUESDAY...WILL HAVE TO KEEP CHANCE OF THUNDERSTORMS ACROSS FA...DEVELOPING IN VERY WARM...MOIST AND UNSTABLE AIR. WITH MCS MOVING SOUTHEAST AND SKIES MOSTLY CLOUDY WILL KEEP TEMPS CLOSER TO AVN MOS FOR TODAY AND TUESDAY AND A LITTLE LOWER THAN GUIDANCE FOR TONIGHT...AS FRONT WILL BE SLOWER TO MOVE TO THE NORTH. .SDF...NONE. SCHOLZ
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-041945- CENTRAL KENTUCKY AND SOUTH-CENTRAL INDIANA SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1130 AM EDT MON JUN 4 2001 THE STORM PREDICTION CENTER HAS INDICATED THAT A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS ACROSS CENTRAL KENTUCKY AND SOUTH-CENTRAL INDIANA THIS AFTERNOON. A WARM FRONT WILL SLOWLY PUSH NORTH INTO KENTUCKY THIS AFTERNOON. SCATTERED THUNDERSTORMS WILL DEVELOP BOTH AHEAD OF THE FRONT AS IT PUSHES NORTH AND SOUTH OF THE FRONT IN THE WARM AND UNSTABLE AIR. SOME OF THE STORMS MAY BECOME SEVERE. THE PRIMARY THREAT FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. THIS IS A PRELIMINARY OUTLOOK. STAY TUNED TO NOAA WEATHER RADIO FROM THE NATIONAL WEATHER SERVICE OR THE MEDIA FOR THE LATEST INFORMATION ON THIS WEATHER SITUATION. SKYWARN SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTE4RNOON.
The national radar mosaic for the moment the first event began.
14 thunderstorm wind, 6 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2001Every state in 2001This day in weather historyWarnings in Kentucky, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5249993, 5249994, 5249995, 5250068, 5250069, 5250070, 5250071, 5250072, 5250073, 5250074, 5250075, 5250076, 5250077, 5250078, 5250079, 5250080, 5250081, 5250082, 5250083, 5250084.